Hail, Coshocton
- When
- June 25, 5:54 PM EST
- Where
- Coshocton County, 2.14 mi SSW of Willowbrook
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.190, -81.940
Scattered severe thunderstorms developed ahead of and along a cold front moving across the upper Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed ahead of and along a cold front moving across the upper Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 25, 2:02 PM EST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT THU JUN 25 2009 .SYNOPSIS... A DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION THIS EVENING. A SLOW MOVING COLD FRONT WILL CROSS THE REGION OVERNIGHT INTO FRIDAY. HIGH PRESSURE WILL THEN BUILD IN SATURDAY...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... INCREASINGLY UNSTABLE AIRMASS IS IN PLACE THIS EVENING...AS A SHORT WAVE SLIDES SOUTHEAST. STORMS HAVE BEGUN TO INITIATE ACROSS CENTRAL OHIO IN THIS UNSTABLE AIRMASS. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO CWA...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS...AS CAPES RISE TO AROUND 3000. THE CHANCE FOR TORNADOES HOWEVER IS MINIMAL WITH LITTLE SHEAR THROUGH THE COLLUMN. WITH HIGH PRECIPITABLE WATER VALUES AND A VERY SLOW MOVEMENT TO THE STORMS EXPECTED...HEAVY RAINFALL WILL ALSO NEED TO BE MONITORED...ESPECIALLY IN MORE URBANIZED AREAS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... MODELS ARE SLOWING THE FRONTAL BOUNDARY FRIDAY...SO HAVE INCREASED POPS FOR SHOWERS AND STORMS. RIDGE BUILDS IN FRIDAY NIGHT AND HOLDS THROUGH SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE NEXT SYSTEM WILL APPROACH FROM THE NORTHWEST LATE SATURDAY NIGHT...AND CROSS DURING THE DAY SUNDAY WITH SHOWERS AND STORMS. UPPER TROUGH BUILDS IN ACROSS THE CENTRAL GREAT LAKES REGION FOLLOWING THIS SYSTEM...THEN VERY SLOWLY MOVES TOWARD NEW ENGLAND BY LATE IN THIS PERIOD. THIS WILL KEEP THE AREA UNSETTLED...WITH TEMPERATURES ABOUT 5 TO 10 DEGREES BELOW NORMAL MONDAY THROUGH THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BRING GENERAL VFR CONDITIONS ACROSS THE UPPER OHIO VALLEY INTO THE WEEKEND...BUT A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS EVENING WITH OCCASIONAL MVFR TO IFR CONDITIONS IN SHOWERS. CONCUR WITH SPC THERE IS A SLIGHT RISK OF THESE STORMS REACHING SEVERE LIMITS WITH THE MAIN HAZARD WIND GUSTS. HEAVY RAIN ALSO POSSIBLE. CONSEQUENTLY HAVE FORECASTED A 2-3 HOUR PERIOD THIS EVENING OF MVFR THUNDERSTORMS WITH MODERATE RAIN AND WIND GUSTS TO 25 KTS. SURFACE WINDS WILL BE LIGHT IN THE HOURS PRIOR TO THUNDERSTORM DEVELOPEMENT. BRIEF THUNDERSTORM WIND GUSTS MAY GO OVER 35 KTS BUT ONLY 20-25 KTS FORECASTED. THERE MAY BE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY EVENING BEFORE SURFACE LAYER DEW POINTS DECREASE SATURDAY. BLEND OF GFS AND ECMWF MODEL RUNS SHOW A CLOSED UPPER LOW MAY BRING MVFR THUNDERSTORMS LATE SUNDAY INTO MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 222 PM EDT THU JUN 25 2009 OHZ039>041-048>050-057>059-068-069-261830- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 222 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SLOW MOVING THUNDERSTORMS WILL BRING HEAVY DOWNPOURS THAT COULD PRODUCE FLOODING OF STREAMS OR URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-021>023-041- 261830- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 222 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY SEVERE THUNDERSTORM THREAT WILL BE DAMAGING WINDS. SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND POSSIBLE FLOODING OF STREAMS OR URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 316 PM EDT THU JUN 25 2009 OHZ039-048-057-252015- COSHOCTON OH-MUSKINGUM OH-TUSCARAWAS OH- 316 PM EDT THU JUN 25 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM...COSHOCTON AND TUSCARAWAS... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 13 MILES NORTHWEST OF NEW GUILFORD...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEW GUILFORD... NELLIE... LAYLAND... BLISSFIELD... WARSAW... COOPERDALE... WEST LAFAYETTE... COSHOCTON... CONESVILLE... BALTIC... BAKERSVILLE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... $$ A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 605 PM EDT THU JUN 25 2009 OHZ048-057-058-252300- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH- 605 PM EDT THU JUN 25 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM...GUERNSEY AND COSHOCTON... AT 604 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF DILLON STATE PARK...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION HEAVY RAINFALL COULD PRODUCE PONDING OF WATER. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DILLON STATE PARK... DRAKE... ZANESVILLE... ADAMSVILLE... FERNCLIFF... RURALDALE... PHILO... NORWICH... NEW CONCORD... HIGH HILL... DUNCAN FALLS... CHANDLERSVILLE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... $$ A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 638 PM EDT THU JUN 25 2009 PAZ008-009-015-016-252330- CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA- 638 PM EDT THU JUN 25 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... JEFFERSON...VENANGO...FOREST AND CLARION... AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER SENECA...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION...HEAVY RAINFALL COULD PRODUCE PONDING OF WATER. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SENECA... OIL CREEK STATE PARK... OIL CITY... VAN... KNOX... TIONESTA... WEST HICKORY... FRYBURG... CLARION... KELLETTVILLE... REDCLYFFE... MARIENVILLE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... $$ A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 647 PM EDT THU JUN 25 2009 PAZ007-013-014-252345- BUTLER PA-LAWRENCE PA-MERCER PA- 647 PM EDT THU JUN 25 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BUTLER...MERCER AND LAWRENCE... AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 7 MILES WEST OF NEW CASTLE...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION...HEAVY RAINFALL COULD PRODUCE PONDING OF WATER. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEW CASTLE... NEW WILMINGTON... MERCER... HARLANSBURG... MCCONNELLS MILL... MORAINE STATE PARK... SLIPPERY ROCK... GROVE CITY... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... $$ A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO. &&
The Cleveland radar (KCLE), 136 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down countywide.
Law enforcement reported trees down countywide.
Law enforcement reported trees down near Malvern between Route 43 and Route 9.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179829, 179830, 179831, 179832, 179833, 179834, 179835.